Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 1, 2011, 1:20 PM CST for 11 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 1:20 PM CST (19:20 UTC)
- Expired
- Mar 1, 2011, 6:45 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS84 KOUN 011920 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 120 PM CST TUE MAR 1 2011 ...DRY...WINDY AND WARM WEATHER THIS AFTERNOON... MODERATE SOUTHWEST WINDS... COMBINED WITH UNSEASONABLY WARM TEMPERATURES... DRY AIR AND DORMANT VEGETATION ARE CREATING RED FLAG CONDITIONS OVER NORTHWEST OKLAHOMA. OKZ004>006-009>011-014>017-021-020200- /O.NEW.KOUN.FW.W.0005.110301T1920Z-110302T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM- 120 PM CST TUE MAR 1 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER ALONG WITH GUSTY WINDS. * WIND... SOUTHWEST AROUND 20 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY... 8 TO 15 PERCENT. * TEMPERATURE... MID AND UPPER 70S FALLING INTO THE 60S BY 8 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING... AND OTHER ACTIVITY THAT COULD START A WILDFIRE... IS STRONGLY DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
586 WWUS84 KOUN 012113 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 313 PM CST TUE MAR 1 2011 ...DRY...WINDY AND WARM WEATHER THIS AFTERNOON... MODERATE SOUTHWEST WINDS... COMBINED WITH UNSEASONABLY WARM TEMPERATURES... DRY AIR AND DORMANT VEGETATION ARE CREATING RED FLAG CONDITIONS OVER NORTHWEST OKLAHOMA. OKZ004>006-009>011-014>017-021-020200- /O.CON.KOUN.FW.W.0005.000000T0000Z-110302T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM- 313 PM CST TUE MAR 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER ALONG WITH GUSTY WINDS... * HUMIDITY... 8 TO 15 PERCENT. * TEMPERATURE... MID AND UPPER 70S FALLING INTO THE 60S BY 8 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING... AND OTHER ACTIVITY THAT COULD START A WILDFIRE... IS STRONGLY DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
952 WWUS84 KOUN 020045 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 645 PM CST TUE MAR 1 2011 OKZ004>006-009>011-014>017-021-020145- /O.CAN.KOUN.FW.W.0005.000000T0000Z-110302T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM- 645 PM CST TUE MAR 1 2011 ...RED FLAG WARNING IS CANCELLED FOR NORTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED EARLY THIS EVENING AND ARE EXPECTED TO REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE EVENING. IN ADDITION TEMPERATURES WILL CONTINUE TO COOL WITH RELATIVE HUMIDITY SLOWLY RISING. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:29 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 1, 11:29 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1129 AM CST TUE MAR 1 2011 .AVIATION... MOST TAF SITES WILL SEE VERY LITTLE CHANGE OVER THE NEXT 24 HOURS. HOWEVER... A COLD FRONT WILL CAUSE A WIND SHIFT AT KGAG... KWWR... AND KPNC OVERNIGHT. SINCE WINDS JUST ABOVE THE SURFACE WILL REMAIN OUT OF THE SW... THE NE SURFACE WINDS AT KWWR AND KGAG WILL LIKELY RESULT IN SIGNIFICANT LLWS FOR A FEW HOURS EARLY WEDNESDAY MORNING. && .PREV DISCUSSION... /ISSUED 1102 AM CST TUE MAR 1 2011/ UPDATE... TEMPERATURES ARE WARMING FASTER THAN TREND DEPICTED IN HOURLY GRIDS AS STEEP LOW LEVEL INVERSION MIXES OUT THIS MORNING. RATE OF WARMING SHOULD SLOW BY EARLY AFTERNOON BUT WILL STILL BUMP TODAY'S HIGHS UP A FEW DEGREES OVER MAINLY NW OK. ALSO RAISED WIND SPEEDS A BIT MORE IN THAT AREA. MEANWHILE... HIGH CLOUDS WILL CONTINUE TO DRIFT EAST ACROSS KS AND NORTHERN OK THIS AFTERNOON. COULD SEE LOW END RED FLAG CONDITIONS DEVELOP THIS AFTERNOON OVER PARTS OF WEST- CENTRAL AND NW OK. SUSTAINED WINDS ARE BEGINNING TO REACH AROUND 20 MPH IN A FEW PLACES... ALTHOUGH DO NOT EXPECT TO SEE THEM INCREASING MUCH MORE THAN CURRENT VALUES. WITH WINDS FORECAST TO BE ONLY AROUND NEAR 20 KTS NEAR 700MB THIS AFTERNOON... THE CONTRIBUTION FOR HIGHER SPEEDS FROM DEEP MIXING APPEARS TO BE SMALL... BUT WILL MONITOR INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 40 71 43 / 0 0 0 0 HOBART OK 72 38 70 42 / 0 0 0 0 WICHITA FALLS TX 75 41 75 44 / 0 0 0 0 GAGE OK 75 31 65 40 / 0 0 0 10 PONCA CITY OK 73 35 61 43 / 0 0 0 0 DURANT OK 70 41 71 42 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/23/23
Hazardous weather outlook, Mar 1, 11:55 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST TUE MAR 1 2011
OKZ004>048-050>052-TXZ083>090-021100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST TUE MAR 1 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DRY AND STABLE CONDITIONS WILL PREVAIL OVER THE REGION... PREVENTING
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY WEATHER ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS WILL LEAD TO ELEVATED WILDFIRE WEATHER CONCERNS.
HUMIDITIES WILL BE LOWER AND WINDS A LITTLE STRONGER ACROSS
WEST-CENTRAL AND SOUTHWEST OKLAHOMA... AND ADJACENT PORTIONS OF
WESTERN NORTH TEXAS. OUTDOOR BURNING... OR OTHER ACTIVITY THAT COULD
START WILDFIRES... IS DISCOURAGED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO SATURDAY WHEN A
STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE OVER THE REGION.
OTHER HAZARDOUS WEATHER...
THE WARM... DRY... AND BREEZY WEATHER WILL KEEP THE WILDFIRE DANGERS
HIGH OVER MOST LOCATIONS THROUGH AT LEAST THURSDAY. COOLER WEATHER
IS EXPECTED TO ARRIVE FRIDAY AND LAST INTO EARLY NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.